Alert archive / West Virginia / Areal Flood Warnings in 2007
Areal Flood Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at Jul 5, 2007, 9:10 PM EDT for Barbour County, West Virginia. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 9:10 PM EDT (01:10 UTC)
- Expired
- Jul 5, 2007, 11:01 PM EDT
- In force
- 111 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Barbour County, WV
The radar
The Pittsburgh radar (KPBZ), 157 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Jul 5, 7:28 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 5, 7:28 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 728 PM EDT THU JUL 5 2007 .SYNOPSIS... SOME SHOWERS AND THUNDERSTORMS PRECEDE A COLD FRONT THROUGH THIS EVENING. HIGH PRESSURE MOVES IN FOR FRIDAY AND THE WEEKEND WITH DRY WEATHER. && .NEAR TERM /THROUGH FRIDAY NIGHT/... MODELS FINALLY COMING TOGETHER ON THE CURRENT SYSTEM EVOLUTION. COLD FRONT ACROSS NORTHERN OHIO AND EASTERN INDIANA THIS AFTERNOON WILL SLOWLY PUSH SOUTH INTO OUR NORTHERN AREAS LATER THIS EVENING AS THE MAIN SHORT WAVE DROPS SOUTH AND EAST ACROSS THE AREA TONIGHT. HOWEVER...AS THE UPPER SUPPORT EXITS LATER TONIGHT WITH THE CONVECTION...DECOUPLING LOW LEVEL FLOW BEHIND THE FRONT WILL PREVENT IT FROM PUSHING THROUGH MUCH OF OUR AREA OVERNIGHT. SO EVEN THOUGH THE BAND OF CONVECTION ALONG WITH THE UPPER SYSTEM EXITS SOUTHERN AND EASTERN AREAS LATER TONIGHT...LOW LEVEL MOISTURE WILL BR TRAPPED AND RESULT IN LOW CLOUDS AND FOG FOR MANY AREAS LATER TONIGHT OUTSIDE THE NORTHWEST ONE THIRD OF AREA. CLEARING FOR THOSE AREAS WHERE LOW LEVEL MOISTURE REMAINS...WILL WAIT FOR HEATING ON FRIDAY MIXES DOWN THE DRIER AIR FROM ALOFT AND SUDDENLY JUMPS THE COLD FRONT OUT OF OUR AREA. THIS WILL BRING INCREASING SUNSHINE ON FRIDAY WITH NO PRECIP. MAV TEMPS TOO COOL AGAIN TONIGHT...AND TOO WARM ON FRIDAY. FRIDAY NIGHT COOL AND QUIET WITH HIGH PRESSURE IN CONTROL. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... QUIET PERIOD OVERALL. H500 RIDGE FLATTENS AS IT MOVES EASTWARD...ALTHOUGH HEIGHTS WILL STILL BE RISING AS NORTHEAST TROUGH PULLS OUT. SURFACE HIGH PRESSURE WILL BE IN COMMAND. CLOUD COVER WILL GENERALLY BE LIMITED TO USUAL MORNING FOG/STRATUS...AND ANY CIRRUS THAT MANAGES TO SPILL OVER THE RIDGE. NO NEED FOR ANY 15-PLUS POPS. TEMPERATURES WILL BE RECOVERING NICELY...AS H850 TEMPS CLIMB BACK TOWARDS +18/+19. GENERALLY WENT CLOSER TO THE WARMER NUMBERS...MEANING MAV FOR SATURDAY AND MET FOR SATURDAY NIGHT. KEPT FORECAST HIGHS INTO THE LOWER 90S FOR SUNDAY AS WELL...AND THIS MAY NEED TO BE ADJUSTED EVEN A BIT HIGHER. && .LONG TERM /MONDAY THROUGH THURSDAY/... GENERAL CONSENSUS SEEMS TO BE A SLOWDOWN OF THE PATTERN FOR DAYS 4-7. SOUTHERN EDGE OF WESTERLIES AS SEEN ON GFS/ENSEMBLES REMAINS OFF TO THE NORTH A LITTLE LONGER...SUGGESTING THAT THE NEXT FRONTAL BOUNDARY WILL BE LATER IN ITS ARRIVAL. BEFORE THIS HAPPENS...H500 HEIGHTS WILL BE SLOWLY BUILDING WITH TIME...SUGGESTING THAT THE HEAT AND HUMIDITY WILL BUILD ONCE AGAIN. GENERALLY FOLLOWED HPC SUGGESTIONS FOR DAYS 4-7. EXPECTING MAINLY DIURNAL ACTIVITY MON-TUE UNDER GENERALLY WEAK FLOW. ALLOWED FOR A BIT BETTER COVERAGE ON TUESDAY AS H850 DEWPOINTS SLOWLY INCREASE. FRONT SLOWLY SINKS SOUTH DURING THE MIDWEEK PERIOD. WITH FLOW GOING A BIT MORE ZONAL...TIMING ANY INDIVIDUAL WAVES BECOMES PROBLEMATIC...AND SO BLANKET LOW CHANCE POPS LOOK APPROPRIATE HERE. TOOK HPC TEMPERATURE RECOMMENDATIONS...ALTHOUGH DID TONE DOWN SOME OF THE HOTTER READINGS IN SPOTS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... NUMEROUS TRW CONT TO MOVE ACR NRN TERMINALS...WHILE THE ACTION IS ISOLD OVER THE I-64 CORRIDOR. ALLOWED FOR A TEMPO IFR AT EKN AND CKB FOR THE FIRST TWO HRS...WITH MVFR AT PKB PER THE CLUSTER OF STORMS PASSING. FARTHER S...REMOVED MENTION OF TRW GIVEN RECENT RADAR TRENDS. NRN AREAS SHOULD SEE AT LEAST IFR FG DURING THE OVERNIGHT HRS...WHILE FARTHER S IT REMAINS IFFY SINCE THEY WONT RECEIVE RAINFALL. NONETHELESS...DROPPED HTS/CRW/BKW TO IFR AS TEMPS /50S/ ARE FAVORABLE. ANY FG LIFTS BY 14Z OWING TO GOOD FLYING AS SCT CU IS PREDICTED. SATURDAY THROUGH TUESDAY...NO SIG WX OTHER THAN PSBL IFR FG DURING THE OVERNIGHT HRS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV NEAR TERM...JMV SHORT TERM...CL LONG TERM...CL AVIATION...29
Hazardous weather outlook, Jul 5, 4:15 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 415 PM EDT THU JUL 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-062015- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- 415 PM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ038>040-046-047-062015- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 415 PM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT WITH THE RECENT ROUND OF WET WEATHER...THE GROUND IS NEARLY SATURATED. RAINFALL AMOUNTS OF AN INCH IN ONE HOUR WILL BE ENOUGH TO CAUSE HIGH WATER. THE ATMOSPHERE WILL BE CONDUCIVE FOR DOWNPOURS THIS AFTERNOON AND EVENING. THIS MAY LEAD TO HYDROLOGIC WARNINGS BEING ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 5, 7:05 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 705 PM EDT THU JUL 5 2007 WVZ031-032-052330- TAYLOR WV-HARRISON WV- 705 PM EDT THU JUL 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 705 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 39 MILES WEST OF GRAFTON TO 12 MILES EAST OF GRAFTON...OR FROM 11 MILES NORTHWEST OF SALEM TO 12 MILES EAST OF GRAFTON...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE MEADOWBROOK...THORNTON...KNOTTSVILLE...MCGEE AND LUMBERPORT. WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. TRAINING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF AN INCH PER HOUR. THIS OTHERWISE NEEDED RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 5, 7:34 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 734 PM EDT THU JUL 5 2007 OHZ084-085-060000- VINTON OH-MEIGS OH- 734 PM EDT THU JUL 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 734 PM EDT...A STRONG THUNDERSTORM WAS OVER MCARTHUR...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE RADCLIFFE...HARRISONVILLE...DYESVILLE...DEXTER...CREOLA AND CARPENTER. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM IS CAPABLE OF PRODUCING RAINFALL AMOUNTS OF AN INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Local storm report, Jul 5, 8:28 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 5 SE PHILIPPI 39.10N 79.98W
07/05/2007 BARBOUR WV FIRE DEPT/RESCUE
OBSERVED TORNADO CROSSED OVER AN OPEN FIELD JUST EAST OF
THE BARBOUR COUNTY FAIRGROUNDS. DAMAGE WAS CONFINED TO
SMALL TREE BRANCHES PER EMERGENCY MANAGER
&&Special weather statement, Jul 5, 8:36 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 836 PM EDT THU JUL 5 2007 OHZ085-WVZ007-008-060100- MEIGS OH-MASON WV-JACKSON WV- 836 PM EDT THU JUL 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 836 PM EDT...A STRONG THUNDERSTORM WAS OVER POMEROY...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SANDYVILLE...EVANS...MOUNT ALTO...LAKIN...LETART AND COTTAGEVILLE. WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF THREE QUARTERS OF AN INCH PER HALF HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 5, 8:45 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 845 PM EDT THU JUL 5 2007 WVZ040-060115- BARBOUR WV- 845 PM EDT THU JUL 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 845 PM EDT...A STRONG THUNDERSTORM WAS OVER PHILIPPI...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MOATSVILLE...CENTURY...VOLGA...NESTORVILLE...JUNIOR AND BELINGTON. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORMS IS CAPABLE OF PRODUCING RAINFALL AMOUNTS OF AN INCH IN UNDER AN HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:21 PM EDT | Areal Flood Warning | RLX | Doddridge, Harrison, Taylor | 3 hr |
Nearby
Areal Flood Warnings in West Virginia, 2007Every areal flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.